Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 87, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 18, 2006, 9:05 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 9:05 PM CDT (02:05 UTC)
- Expired
- Jul 19, 2006, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 190206 FFWSGF MOC203-190800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 300 AM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP TO TWO INCHES OF RAIN FELL OVER PORTIONS OF NORTHERN SHANNON COUNTY IN LESS THAN 45 MINUTES. RAINFALL OF THIS MAGNITUDE WILL LIKELY LEAD TO FLASH FLOODING OF LOW WATER CROSSINGS ACROSS THE WARNING AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3726 9117 3741 9118 3741 9166 3716 9166 $$ IZZI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:18 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 6:18 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT TUE JUL 18 2006 ...UPDATED AVIATION DISCUSSION... .UPDATE... A WEAK SURFACE TROUGH/AXIS OF CONVERGENCE STRETCHES FROM A WEAK SURFACE LOW JUST SOUTH OF STL WESTWARD INTO NORTHEASTERN PORTIONS OF OUR CWA. CUMULUS/MODEST TOWERING CUMULUS FIELD EXTENDS WESTWARD ALONG THIS BOUNDARY INTO OUR CWA. STRONGEST MOISTURE CONVERGENCE HAS BEEN NEAR THE SURFACE LOW AROUND STL VICINITY WHERE AFTER REPEATED ATTEMPTS AN INTENSE UPDRAFT WAS ABLE TO MAINTAIN ITSELF. THUS FAR THE MOISTURE CONVERGENCE IN OUR CWA HAS NOT BEEN SUFFICIENT TO SUPPORT SUSTAINED UPDRAFTS...HOWEVER ATMOSPHERE REMAINS EXPLOSIVELY UNSTABLE (MLCAPES 4000+ J/KG) AND 30KT OF MID LEVEL FLOW WOULD BE SUFFICIENT FOR ORGANIZED CONVECTION/SUPERCELLS GIVEN THE EXTREME INSTABILITY. WILL CONTINUE TO MONITOR RADAR/SATELLITE TRENDS FOR POSSIBLE CONVECTIVE INITIATION OVER OUR CWA THIS EVENING. IZZI && .DISCUSSION...//ISSUED AT 240 PM CDT TUE JUL 18 2006// TEMPERATURES HAD AGAIN SOARED INTO THE MIDDLE AND UPPER 90S ACROSS MUCH OF THE FORECAST AREA EARLY THIS AFTERNOON WITH HEAT INDICES BETWEEN 100 AND 107. THESE TEMPERATURES COUPLED WITH DEWPOINTS NEAR 70 WERE YIELDING SURFACE BASED CAPES AROUND 4000 J/KG. HOWEVER A CAPPING INVERSION AND LACK OF LOW LEVEL CONVERGENCE HAS INHIBITED CONVECTIVE DEVELOPMENT SO FAR. WATER VAPOR IMAGERY AND PROFILERS CLEARLY DEPICT THE UPPER RIDGE AXIS WITH 596 HEIGHTS EXTENDING FROM THE SOUTHERN ROCKIES INTO MISSOURI. THE HEAT WAVE WILL PERSIST INTO THURSDAY AS THE UPPER RIDGE REMAINS ANCHORED ACROSS THE REGION. 850 MB TEMPERATURES AROUND 25 DEGREES C AND 700 MB TEMPERATURES AROUND 13 DEGREES C UNDERNEATH THE UPPER HIGH WILL PUSH AFTERNOON HIGHS TO AROUND 100 ACROSS MUCH OF THE FORECAST AREA FOR A COUPLE OF MORE DAYS. WITH THE CONTINUATION OF THE OPPRESSIVE HEAT...THE EXCESSIVE HEAT WARNING WAS EXPANDED TO INCLUDE MOST OF THE FORECAST AREA. A HEAT ADVISORY WILL BE ISSUED FOR FAR SOUTH CENTRAL MISSOURI. DESPITE ANY SIGNIFICANT FORCING...AN ISOLATED THUNDERSTORM CANNOT BE RULED LATE THIS AFTERNOON AND EVENING GIVEN THE VERY UNSTABLE AIRMASS. SOME QUESTION TO WHETHER THE CAPPING INVERSION CAN BE BROKEN...BUT IF CONVECTION DOES FORM IT COULD QUICKLY BECOME SEVERE. THE BEST CHANCE CONVECTIVE DEVELOPMENT WILL STRETCH FROM CENTRAL MISSOURI TO THE EASTERN OZARKS WHERE MOISTURE IS POOLING ALONG A WEAK BOUNDARY. THE UPPER PATTERN WILL BE BEGIN TO TRANSITION LATE IN THE WEEK WITH THE UPPER RIDGE AXIS RETROGRADING TO THE WEST. THIS WILL ALLOW SHORTWAVES TO SLIDE INTO THE REGION WITH AN ASSOCIATED FRONT SAGGING SOUTHWARD. PREFER THE SLOWER WRF MODEL ON THE FRONTAL PROGRESSION GIVEN THE STRONG RIDGE IN PLACE NOW. HOWEVER GIVEN THE UNCERTAINTY I WILL NOT EXTEND THE HEAT WARNING INTO FRIDAY YET. IF THE SLOWER FRONTAL MOVEMENT VERIFIES...TEMPERATURES WILL AGAIN REACH CRITICAL LEVELS. AN INCREASED CHANCE OF CONVECTION WILL ARRIVE THURSDAY NIGHT OR FRIDAY DEPENDING ON THE PROGRESSION OF THE FRONT. THE CHANCE OF RAIN WILL CONTINUE INTO SATURDAY. TEMPERATURES WILL ALSO COOL BACK DOWN TOWARD NORMAL LEVELS THIS WEEKEND. FOSTER && .AVIATION... FOR THE 00Z TAFS...ANY ISOLATED CONVECTION THIS EVENING SHOULD REMAIN NORTH OF BOTH TERMINALS WITH MAINLY CLEAR SKIES EXPECTED. LIGHT AND VARIABLE WINDS WILL BECOME MORE SOUTHERLY THOUGH REMAIN FAIRLY LIGHT WEDNESDAY. IZZI && .CLIMATOLOGY... AFTERNOON TEMPERATURES AT SPRINGFIELD ROSE TO 99 DEGREES THIS AT 1 PM. THIS READING MAKES TODAY THE 5TH WARMEST JULY 18TH ON RECORD. HIGH TEMPERATURES ARE FORECAST TO BE NEAR 100 DEGREES FOR THE NEXT TWO DAYS. THIS WOULD PLACE THE HIGH TEMPERATURES FOR THE NEXT THREE DAYS INTO THE TEN WARMEST DAYS FOR THIS PERIOD IN JULY. IN ADDITION THE LOW TEMPERATURES AT NIGHT WILL BE IN THE TOP TEN WARMEST LOW TEMPERATURES AS WELL. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY. HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS THROUGH THURSDAY. KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS. WFO SGF
Hazardous weather outlook, Jul 18, 7:30 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 730 PM CDT TUE JUL 18 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 730 PM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE EVENING HOURS ACROSS THE OUTLOOK AREA. HEAT INDICES WILL GRADUALLY FALL BELOW 100 DEGREES BY MID EVENING. ISOLATED SEVERE THUNDERSTORMS WILL AFFECT EASTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING...MAINLY EAST OF AN OSAGE BEACH TO WEST PLAINS LINE. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OPPRESSIVELY HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH AFTERNOON HEAT INDICES RANGING FROM 100 TO 112 DEGREES. A CHANCE OF THUNDERSTORMS WILL RETURN TO AREAS MAINLY NORTH OF INTERSTATE 44 THURSDAY NIGHT AND FRIDAY...THEN AREA WIDE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING EAST OF AN OSAGE BEACH TO WEST PLAINS LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER/IZZI
In the hours before
Special weather statement, Jul 18, 8:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT TUE JUL 18 2006 MOZ070-071-081>083-091-092-096>098-105-106-190600- DENT-DOUGLAS-HOWELL-LACLEDE-OREGON-OZARK-PHELPS-PULASKI-SHANNON- TEXAS-WEBSTER-WRIGHT- 800 PM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 615 IN EFFECT UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSOURI PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS LACLEDE OZARK WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE... FORT LEONARD WOOD...GAINESVILLE...HOUSTON...LEBANON...MANSFIELD... MARSHFIELD...MOUNTAIN GROVE...ROGERSVILLE...ROLLA...SALEM... THAYER...THEODOSIA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. JLT
Local storm report, Jul 18, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 3 N ROUND SPRING 37.32N 91.41W
07/18/2006 SHANNON MO LAW ENFORCEMENT
TREES DOWN
0845 PM HAIL 3 N ROUND SPRING 37.32N 91.41W
07/18/2006 E0.75 INCH SHANNON MO LAW ENFORCEMENT
&&
JASLocal storm report, Jul 18, 9:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 NW ROUND SPRING 37.33N 91.48W
07/18/2006 SHANNON MO LAW ENFORCEMENT
TREES DOWN ALONG EE HIGHWAY GOING INTO PULLTITE
CAMPGROUND NEAR HIGHWAY 19.
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 38 min |
| Jul 18, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 68 min |
| Jul 18, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 35 min |
| Jul 18, 8:24 PM CDT | Tornado Warning | SGF | Shannon | 66 min |
| Jul 18, 9:16 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 53 min |
| Jul 18, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 19 min |
| Jul 19, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 29 min |
| Jul 19, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 43 min |
| Jul 19, 3:41 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jul 19, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 61 min |
| Jul 19, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 39 min |
| Jul 19, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 24 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.